Tornado, Cheyenne
- When
- July 7, 5:29 PM MST to 5:30 PM MST
- Where
- Cheyenne County, 7 mi S of Sidney
- Rating
- F0
- Path width
- 30 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.050, -102.983
Very small tornado touched down for about a minute.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 7, 12:15 PM MST, 5 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 115 PM MDT MON JUL 7 2003 THE ATMOSPHERE CONTINUES TO DESTABILIZE EARLY THIS AFTERNOON. LATEST LAPS DATA SHOWING LI/S -2 TO -4 ACROSS SOUTHEAST WY AND SOUTHWEST NEBRASKA PANHANDLE. AS UPPER FEATURES MOVE ACROSS SOUTHERN WYOMING AND NEBRASKA LATE THIS AFTERNOON THROUGH EARLY EVENING SHOULD CONTINUE TO SEE CONVECTIVE ACTIVITY INCREASE. CURRENT RADAR RETURNS SHOWING WEAK ACTIVITY MOVING FROM CARBON COUNTY NORTHEAST THRU THE NORTHERN PANHANDLE AND ELEVATED IN NATURE. BELIEVE BEST CHANCE OF SEVERE STORMS WILL BE OVER FAR SOUTHEAST WYOMING AND SOUTHWEST NEBRASKA PANHANDLE INTO THIS EVENING. SURFACE LOW SHIFTS SLOWLY EAST OVERNIGHT THROUGH EARLY TUESDAY WITH DRY...WESTERLY FLOW SETTING UP OVER MOST OF THE CWA. THE EXCEPTION WILL BE IN THE FAR NORTHEAST CWA WHERE NEXT SURFACE COLD FRONT IS LOCATED THRU SOUTHWEST SOUTH DAKOTA. LINGERING MOISTURE AND LOCATION OF BOUNDARY WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THIS AREA TUESDAY AFTERNOON. OTHERWISE...SUNNY AND WARM WEATHER RETURNS FOR A DAY. IN LONGER TERM...WEAK VORT MAX MOVES THRU REGION TUE NGT INTO WED MRNG WITH MOST CLDS/PCPN TO OUR N...ALTHOUGH NRN SXNS COULD SEE WDLY SCT STORMS. THIS FTR HELPS TO DRIVE A CDFNT SWD THRU THE AREA TUE NGT...WITH TEMPS ON WED BACK DOWN TO NR NRML LEVELS. FOR WED AFTN/EVNG THERE IS NOT MUCH ALOFT TO AID TSTMS...ALTHO THERE WILL BE SOME INSTBLTY OVER MAINLY NEB FOR A FEW LATE DAY TSTMS. UPR HIGH ROAMS AROUND FOUR CORNERS AREA UNTIL FURTHER NOTICE IN LTR PDS...AS ETA/GFS START DIVERGING A LITTLE. GFS IS STGR WITH UPR RDGG NNW INTO WA/OR. GFS THEREFORE HAS A LITTLE MORE AMPLITUDE DOWNSTRM OVER UPR MIDWEST WITH TROF...RESULTING IN SOLID NW FLOW ALOFT OVER OUR AREA VS. MORE OF WNW FLOW ON ETA. GFS ENDS UP BEING A BIT COOLER BY END OF WEEK AS WE REMAIN UNDER INFLUENCE OF SOME WEAK COOL SURGES. BASED ON LAST 6 DAYS...WILL LEAN TWDS WARMER ETA SOLUTION FOR NOW. STILL DRY THU INTO FRI...ALTHO GFS NOW SUGGESTS THERE MAY SOME TSTMS AROUND FAR SE WY FRI EVNG. POPS IN LTR PDS GNRLY 10% OR LESS. BY THE WEEKEND...GFS DOES HAVE OUR FLOW BECMG MORE W...WHICH TRANSLATES INTO WARMER TEMPS SUN AND ESPCLY MON. NEXT S/WV TROF TO AFFECT AREA MAINLY MON NGT INTO TUE. .CYS... WY...NONE. NE...NONE.
NEZ001>003-019>021-054-055-WYZ059>070-081130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A STATIONARY BOUNDARY ALONG THE EAST SLOPES OF THE LARAMIE RANGE WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS DEVELOPMENT THIS AFTERNOON. EAST OF THE BOUNDARY...MOIST UPSLOPE FLOW WILL CONTINUE. WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE AND THUNDERSTORMS WILL DEVELOP. SOME OF THE STORMS COULD REACH SEVERE LEVELS...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL OVER THE PLAINS OF SOUTHEAST WYOMING AND THE SOUTHWEST NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW AFTERNOON THUNDERSTORMS ARE STILL POSSIBLE TUESDAY MAINLY ACROSS THE NEBRASKA PANHANDLE. HIGH PRESSURE IS THEN EXPECTED TO STRENGTHEN ACROSS THE WESTERN PART OF THE COUNTRY PRODUCING DRY AND WARM CONDITIONS OVER THE AREA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OVER PLATTE... GOSHEN AND LARAMIE COUNTIES IN SOUTHEAST WYOMING. AND IN THE SOUTHWEST NEBRASKA PANHANDLE FROM LATE AFTERNOON THROUGH THIS EVENING. STARK
The Cheyenne radar (KCYS), 153 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 tornado. Local standard time, as filed.
Very small tornado touched down for about a minute.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyThe tornado archive for Nebraska, 2003Warnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368830.